fbpx

Coumadin and NSAIDs

Coumadin and NSAIDs(Advil, Aleve, Nabumetone, etc.) probably one of the worst drug-drug interactions, in fact the AMDA lists it as one of its top ten in long-term-care/geriatrics.  http://www.amda.com/tools/clinical/m3/topten.cfm  – NSAIDs can cause issues with GI bleeding and ulcers by themselves.  With the addition of an NSAID on top of Coumadin which can thin the blood as described before can dramatically increase the risk of this bleeding.  I’ve seen numerous cases of this and we need to try to avoid using this drugs together if at all possible.  If the healthcare team deems that this combination can’t be avoided, then extra careful monitoring is of high importance.
Absolutely free – 6 page PDF on 30 medication mistakes you should be aware of.  I created the content based on my real life experiences as a clinical pharmacist – please Click Here to check it out!

Written By Eric Christianson

November 2, 2013

Free PDF – Top 30 Medication Mistakes

Enjoy the blog?  Over 6,000 healthcare professionals follow the blog, why aren't you? Subscribe now and get a free gift as well!

Explore Categories